Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 15, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Apr 18, 2002, 6:50 PM CDT for Marinette County, Wisconsin. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2002, 6:50 PM CDT (23:50 UTC)
- Expired
- Apr 18, 2002, 7:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Marinette County, WI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1774 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 460 m²/s²
- 0-3 km storm-relative helicity
- 766 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 182350
SVRGRB
WIC075-190030-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
650 PM CDT THU APR 18 2002
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MARINETTE COUNTY IN WISCONSIN
* UNTIL 730 PM CDT
* AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS
LOCATED 15 MILES NORTHWEST OF GOODMAN. THAT PLACES IT 20 MILES
SOUTHWEST OF IRON MOUNTAIN MICHIGAN. IT WAS MOVING NORTHEAST AT
35 MPH.
* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE...
DUNBAR BY 705 PM CDT.
NIAGARA BY 720 PM CDT.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
IF A TORNADO IS SPOTTED...MOVE TO A BASEMENT OR SMALL INTERIOR ROOM
ON THE LOWEST FLOOR OF YOUR BUILDING.
THIS STORM WILL ALSO PRODUCE TORRENTIAL RAIN...WHICH MAY FLOOD LOW
LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.
LAT...LON 4572 8841 4565 8841 4566 8774 4575 8785
4579 8804 4571 8805
ECKBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 3:30 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Apr 18, 3:30 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT THU APR 18 2002 FCST CONCERNS CENTER AROUND SVR THIS EVENING...MUCH COOLER AIRMASS THROUGH THE WEEKEND AND ANY SML PCPN CHCS. MOST OF FCST AREA CURRENTLY UNDER TORNADO WATCH UNTIL 8:00 PM CDT. SFC WRMFNT AT 19Z EXTENDED SOUTH OF A LINE FROM HYR-AUW-SBM. DEW PTS SURGE INTO THE MID 60S SOUTH OF THE FNT WITH TEMPS IN THE LWR 80S. SFC LOW FCST TO TRACK FARTHER NORTH THAN MDLS HAD INDICATED PLACING MOST OF THE FCST AREA IN THE WARM SECTOR BEFORE THE CDFNT SWEEPS THRU THIS EVENING. CAPES PUSHING 3000 J/KG AND LIS DOWN TO -7 AN INDICATION OF THE INSTABILITY CURRENTLY IN PLACE. ADDITIONAL LIFT PROVIDED BY THE RIGHT ENTRANCE RGN OF JET MOVG ACROSS ONTARIO. ONCE THE CDFNT MOVS THRU...MUCH COOLER AIRMASS TO SETTLE IN OVR NE WI FROM FRI INTO THE BEGINNING OF NXT WK. ON FRI...CAA UNDERWAY AS 8H TEMPS FALL 5 TO 10C DURING THE DAY. POTENTIAL IS THERE FOR SOME AFTERNOON INSTABILITY SHWRS...HOWEVER LAPSE RATES ARE NOT IMPRESSIVE AND MDL TIME SECTIONS HINT AT SOME DRY AIR AT AROUND 8H. HAVE KEPT FCST DRY FOR NOW BUT NXT SHIFT WL HAVE TO CONT TO MONITOR. THE COLD FRONT SETTLES INTO THE OHIO VALLEY FRI NGT AND BECOME STNRY AS SFC WAVE DVLPS ALONG THE FNT. NRN EDGE OF PCPN SHIELD FCST TO REACH INTO CNTRL WI ACCORDING TO BOTH ETA AND AVN. AM NOT EXPECTING MUCH IN THE WAY OF QPF BUT WL THROW A TOKEN 30 POP IN FOR NOW. AMAZING THING HERE IS THAT 8H TEMPS PROGGED TO DROP BLO ZERO FRI NGT SO HAD TO MENTION THE S (SNOW) WORD IN THE SRN ZNS AS SOME FLAKES MAY MIX IN AT TIMES. HIGH PRES TO THEN BUILD INTO THE WRN GREAT LKS ON SAT. DESPITE COOL AIR ALOFT...WE SHOULD SEE SOME SUNSHINE. EXTENDED PROGS CONT THE COOL TREND INTO THE FIRST PART OF NXT WK. NXT SERIOUS WEATHER SYSTEM APPROACHES TUE INTO WED WITH SHWRS/TSTMS. GUID TEMPS CLOSE THRU 24 HRS BEFORE NGM TURNS MUCH COOLER THAN THE MAV (BY 5 TO 7 DEGS COOLER). LEANED MORE TOWARD THE WARMER MAV. .GRB...FLOOD WATCH THIS EVENING FOR WIZ005-010>013. KALLAS WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Apr 18, 12:00 PM CDT, 6 hours 50 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT THU APR 18 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA THIS AFTERNOON AND EVENING. A WARM FRONT WILL LIFT NORTH INTO NORTHERN WISCONSIN THIS AFTERNOON... TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND NORTHEAST WISCONSIN. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP IN A VERY UNSTABLE AIR MASS OVER SOUTHEAST MINNESOTA OR FAR WESTERN WISCONSIN EARLY THIS AFTERNOON. THESE STORMS SHOULD SPREAD INTO CENTRAL WISCONSIN BETWEEN 2:00 PM AND 3:00 PM...THEN ACROSS THE REST OF THE FORECAST DURING THE LATE AFTERNOON AND EVENING HOURS. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. A FLOOD WATCH CONTINUES FOR FAR NORTH CENTRAL AND FAR NORTHEAST WISCONSIN. THUNDERSTORMS WITH HEAVY RAINFALL MAY OCCUR LATER THIS AFTERNOON OR EARLY EVENING...WHICH COULD CAUSE ADDITIONAL FLOODING. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. ADDITIONAL WEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER THUNDERSTORMS ARE OCCURRING OR IMMINENT. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Apr 18, 5:17 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
517 PM CDT THU APR 18 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM 4 W RHINELANDER WI 1.75 INCH HAIL
04/18/02 ONEIDA REPORT FROM SPOTTER.
0510 PM MANITOWISH WATERS WI .75 INCH HAIL
04/18/02 VILAS REPORT FROM SPOTTER.
JKL/RELocal storm report, Apr 18, 5:42 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
542 PM CDT THU APR 18 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0533 PM 4 E RHINELANDER WI TORNADO
04/18/02 ONEIDA BRIEF TOUCHDOWN ON LAKE
THOMPSON. REPORTED BY
SHERIFF.
JKLLocal storm report, Apr 18, 5:48 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
548 PM CDT THU APR 18 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM ABBOTFORD WI 1 INCH HAIL
04/18/02 MARATHON REPORTED BY SPOTTER.
JKL/TSKLocal storm report, Apr 18, 6:22 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
622 PM CDT THU APR 18 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0618 PM 5 N ABBOTSFORD WI .75 INCH HAIL
04/18/02 MARATHON REPORTED BY SHERIFF.
JKLLocal storm report, Apr 18, 6:26 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
626 PM CDT THU APR 18 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM 4 W FENWOOD WI .75 INCH HAIL
04/18/02 MARATHON SPOTTERS ALSO REPORTED
ROTATING WALL CLOUD.
JKLLocal storm report, Apr 18, 6:39 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
639 PM CDT THU APR 18 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0637 PM SPENCER WI .75 INCH HAIL
04/18/02 MARATHON ALSO 40 MPH MEASURED WIND
GUST. REPORTED BY FIRE
DEPT.
JKLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:17 AM CDT | Special Marine Warning | GRB | 58 min | |
| Apr 18, 7:17 AM CDT | Special Marine Warning | GRB | 58 min | |
| Apr 18, 1:30 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca, Waushara | 30 min |
| Apr 18, 1:33 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca, Waushara | 27 min |
| Apr 18, 2:22 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 38 min |
| Apr 18, 3:53 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 37 min |
| Apr 18, 4:19 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 41 min |
| Apr 18, 4:29 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 46 min |
| Apr 18, 4:34 PM CDT | Tornado Warning | GRB | Lincoln, Oneida | 41 min |
| Apr 18, 4:57 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 63 min |
| Apr 18, 5:07 PM CDT | Severe Thunderstorm Warning | GRB | Waushara, Winnebago | 53 min |
| Apr 18, 5:15 PM CDT | Tornado Warning | GRB | Oneida | 45 min |
| Apr 18, 5:16 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 59 min |
| Apr 18, 5:29 PM CDT | Flash Flood Warning | GRB | Oneida, Vilas | 91 min |
| Apr 18, 5:33 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 57 min |
| Apr 18, 5:53 PM CDT | Tornado Warning | GRB | Forest | 37 min |
| Apr 18, 6:26 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest | 49 min |
| Apr 18, 6:30 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Wood | 60 min |
| Apr 18, 6:50 PM CDT | Tornado Warning | GRB | Oneida, Vilas | 40 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.